Wisconsin, 2011Flooding in Wisconsin, March 20 to 28, 2011
March 20 to 28, 2011 · NWS ARX · 8 events in 4 counties and zones
The combination of melting snow and some rainfall helped to push some western Wisconsin rivers out of their banks during the latter part of the month.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 8
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The combination of melting snow and some rainfall helped to push some western Wisconsin rivers out of their banks during the latter part of the month.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before the first event at Mar 20, 7:34 PM CST, 2 hours 26 minutes earlier.
Area forecast discussion, Mar 20, 7:34 PM CST, 2 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
834 PM CDT SUN MAR 20 2011
.UPDATE...
VISIBILITIES RAPIDLY DROPPED ACROSS SOUTHEAST MINNESOTA SHORTLY
AFTER 5 PM WITH LIGHT WINDS AND RECENT RAINS. MANY SITES DROPPED TO
A QUARTER MILE OR LESS. THESE HAVE SINCE IMPROVED AS A TROUGH
PASSAGE THERE HAS SHIFTED WINDS WESTERLY. FARTHER EAST...
HOWEVER...VISIBILITIES HAVE BEEN ON THE WAY DOWN. KLSE BRIEFLY
DROPPED TO A HALF MILE AND UP ON THE RIDGE HERE AT THE OFFICE WE ARE
CURRENTLY NEAR ZERO. WITH THE TROUGH PASSAGE TAKING A LITTLE LONGER
TO MOVE TOWARDS THE MISSISSIPPI RIVER AND POINTS EAST...HAVE PUT UP
A DENSE FOG ADVISORY FOR COUNTIES ALONG AND NORTH OF I-90. THE END
TIME OF 09Z MIGHT BE A BIT LONG...ESPECIALLY SAY FOR THE WINONA AND
LA CROSSE AREA...BUT UP IN TAYLOR AND CLARK COUNTIES IT IS
CONCEIVABLE VISIBILITIES DO NOT IMPROVE THERE UNTIL 06-09Z.
OTHERWISE...PRECIPITATION HAS SHIFTED EAST OF THE AREA. CLOUDS MAY
TAKE A LITTLE LONGER TO CLEAR THAN ORIGINALLY EXPECTED BASED ON
TRENDS ON 11-3.9UM SATELLITE IMAGERY. LOW CLOUDS SEEM TO BE GETTING
TRAPPED UNDERNEATH A STRENGTHENING SUBSIDENCE INVERSION...SEEN
NICELY ON THE 00Z MPX SOUNDING. THINKING IS THAT THE CLEARING OF LOW
CLOUDS IN SOUTHWEST MINNESOTA WILL MAKE ITS WAY EASTWARD DUE TO WEST
WINDS BEHIND THE SURFACE TROUGH. HOWEVER...A SHIELD OF CIRRUS OVER
THE CENTRAL PLAINS IS QUICKLY MAKING ITS WAY EAST-NORTHEAST IN THE
WAKE OF TODAY\S SHORTWAVE TROUGH. THE COMBINATION OF THE CIRRUS AND
SLOWER PROGRESSION OF LOW CLOUD CLEARING RESULTED IN DELAYING
CLEARING IN THE UPDATED FORECAST.
&&
.SHORT TERM...TONIGHT THROUGH WEDNESDAY
AN ACTIVE WEATHER PATTERN WILL CONTINUE THIS WEEK WITH A MIX OF
PRECIPITATION EXPECTED MONDAY NIGHT THROUGH THURSDAY...WITH SOME
SIGNIFICANT SNOW ACCUMULATIONS POSSIBLE ACROSS NORTH CENTRAL
WISCONSIN.
IN THE NEAR TERM FOR THIS AFTERNOON AND EARLY EVENING HOURS...THE
FOCUS IS ON A MID LEVEL TROUGH OVER THE DAKOTAS AND A SURFACE LOW
OVER SOUTHWESTERN IOWA WITH A WARM FRONT EXTENDING EAST FROM IT
TOWARD NORTHERN ILLINOIS. CONVECTION IS EXPECTED TO REDEVELOP NEAR
THIS LOW PRESSURE SYSTEM ALONG THE WARM AND COLD FRONTS. THE LAST
FEW RUNS OF THE RUC SUGGEST THAT PRECIPITATION MAY HAVE A HARD
TIME REDEVELOPING ACROSS NORTHERN IOWA/SOUTHERN MINNESOTA/WESTERN
WISCONSIN WHERE CLOUD COVER IS MORE PREVALENT IN THE COLD SECTOR.
IT INSTEAD DEVELOPS STORMS DOWN IN THE WARM SECTOR ACROSS
SOUTHERN IOWA AS THE LOW COMES ACROSS WHERE THE RUC SPC
MESOANALYSIS SHOWS BETWEEN 1000-2000 J/KG OF MUCAPE. WILL MORE
LIKELY SEE JUST DRIZZLE WITH THE MAIN LOW LEVEL MOISTURE TRANSPORT
SHIFTED OFF TO THE EAST...BUT HAVE KEPT SOME CHANCES IN THERE THIS
EVENING IN CASE ANYTHING CAN GET GOING ALONG THE FRONT. DRIER AIR
WILL MOVE IN ACROSS THE UPPER MISSISSIPPI RIVER VALLEY LATER THIS
EVENING WITH SKIES POSSIBLY CLEARING OUT OVERNIGHT.
A RIDGE OF HIGH PRESSURE WILL NOSE DOWN INTO THE REGION FROM THE
DAKOTAS ON MONDAY AND BRING A BRIEF BREAK TO THE ACTIVE WEATHER
PATTERN. NOT MUCH IN THE WAY OF LOW LEVEL COLD AIR ADVECTION
TAKING PLACE BEHIND THIS SYSTEM...SO TEMPERATURES SHOULD REMAIN
SEASONAL OR SLIGHTLY ABOVE NORMAL MONDAY.
CONDITIONS WILL QUICKLY CHANGE MONDAY NIGHT AS THE BROAD MID LEVEL
TROUGH OF LOW PRESSURE SLOWLY PROPAGATES EASTWARD ACROSS THE
ROCKIES AND INTO THE PLAINS. THE SURFACE COLD FRONT THAT COMES
THROUGH TONIGHT ENDS UP STALLING OUT FROM EAST TO WEST ACROSS
CENTRAL ILLINOIS TO SOUTHERN IOWA AND MEETS UP WITH A DEVELOPING
LOW OVER CENTRAL NEBRASKA. THIS SURFACE SETUP WILL NOT CHANGE MUCH
FROM MONDAY NIGHT INTO WEDNESDAY EXCEPT THAT THE LOW WILL SLOWLY
TRACK EAST ALONG THE FRONT AND EVENTUALLY PASS INTO THE GREAT
LAKES EARLY ON WEDNESDAY.
ACROSS NORTHEAST IOWA AND FAR SOUTHERN WISCONSIN...PRECIPITATION
TYPE WILL LIKELY BE RAIN THROUGHOUT THIS TIME SPAN WHERE
TEMPERATURES WILL REMAIN THE WARMEST...THOUGH NOT IN THE WARM
SECTOR. 0-3KM MUCAPE LOOKS MINIMAL AT BEST ACROSS THIS REGION...SO
HAVE LEFT ANY MENTION OF THUNDER OUT ACROSS THIS AREA FOR THE TIME
BEING. SHEAR PROFILES WILL BE MORE THAN IDEAL ACROSS NE IA/SW WI
WITH STRONG VEERING WITH HEIGHT FROM THE SURFACE ON UP TO 6KM WITH
A 50KT SPEED MAX AROUND 5KM. IF ANY INSTABILITY IS ABLE TO ADVECT
INTO THIS REGION...SOME ELEVATED ORGANIZED CONVECTION WILL BE
POSSIBLE WITH HAIL BEING THE MAIN THREAT.
THE AREA FURTHER NORTH ACROSS SOUTHEAST MINNESOTA INTO CENTRAL
WISCONSIN APPEARS TO BE MORE OF A TRANSITION ZONE WITH RAIN BEING
THE MAIN PRECIPITATION TYPE. AS THE SURFACE LOW AND 850MB LOW PASS
THROUGH EARLY ON WEDNESDAY...THE LOW LEVEL COLD LAYER SHOULD DROP
DOWN INTO THE -6 TO -10C RANGE WITH THE ELEVATED WARM LAYER
DROPPING TO AROUND 1C. THIS SHOULD LEAD TO AN IDEAL SLEET PROFILE
BEFORE TURNING OVER TO ALL SNOW BY WEDNESDAY AFTERNOON. BY THIS
TIME THE HEAVIEST PRECIPITATION SHOULD BE OVER...SO ANY SNOW
ACCUMULATIONS WOULD LIKELY BE ON THE LIGHTER SIDE.
GOING EVEN FURTHER NORTH ACROSS NORTH CENTRAL WISCONSIN...MAINLY
ALONG THE I-94 CORRIDOR AND NORTH...THE PRECIPITATION THAT FALLS
THROUGHOUT THIS EVENT WILL MORE SO BE IN A FROZEN FORM. SOME RAIN
COULD MIX IN ON TUESDAY...BUT FROM TUESDAY NIGHT ONWARD THE
THERMAL PROFILE LOOKS MORE CONDUCIVE FOR SNOW AND/OR SLEET. WITH THE
MAIN MID LEVEL CLOSED LOW PROPAGATING THROUGH ON WEDNESDAY...SOME
HEAVY SNOWFALL APPEARS POSSIBLE AS THIS COMES THROUGH WITH THE
MAIN DEFORMATION BAND EXTENDING FROM NORTHERN MINNESOTA DOWN
THROUGH NORTHERN WISCONSIN. SNOW ACCUMULATIONS WILL DEPEND ON HOW
MUCH SLEET MIXES IN...BUT A DECENT ACCUMULATION LOOKS PROBABLE AT
THIS POINT. WITH THE START TIME OF THE FROZEN PRECIPITATION NOT
STARTING UNTIL BEYOND 48 HOURS...WILL BE HOLDING OFF ON ISSUING A
WINTER STORM WATCH UNTIL LATER MODEL RUNS PRESENT A CONSENSUS ON
THERMAL PROFILES AND FOR WHERE THE HEAVIEST SNOW BAND WILL SET UP.
TO GO ALONG WITH ALL OF THE PRECIPITATION TYPE ISSUES...BROAD LOW
LEVEL MOISTURE TRANSPORT WILL PUMP COPIOUS AMOUNTS OF MOISTURE UP
INTO THE REGION FROM THE GULF. WITH ABOUT A HALF INCH TO AN INCH
OF RAIN FALLING ON SUNDAY...MUCH OF THE RIVER SYSTEMS ACROSS THE
AREA WILL BE FAIRLY SATURATED TO BEGIN WITH. ADDITIONAL RAINFALL
AMOUNTS OF AN INCH TO TWO INCHES WILL LIKELY LEAD TO ADDITIONAL
RIVER FLOODING. ALSO...THE PRESSURE GRADIENT WILL BE TIGHTENING
UP ON THE NORTH SIDE OF THIS SYSTEM WITH WINDS BE PICKING UP AS
WELL.
.LONG TERM...WEDNESDAY NIGHT THROUGH SUNDAY
BELOW NORMAL TEMPERATURES ARE EXPECTED THROUGH THE REST OF THE
WEEK ON INTO NEXT WEEKEND AS A SECONDARY SURGE OF COLD LOW LEVEL
AIR DROPS DOWN INTO THE UPPER MISSISSIPPI RIVER VALLEY WITH A
TROUGH OF LOW PRESSURE RETROGRADING INTO THE GREAT LAKES REGION
FROM QUEBEC. THERE IS SOME DISAGREEMENT BETWEEN THE 20.12Z GFS AND
ECMWF IN REGARDS TO TIMING AND STRENGTH OF A COUPLE WEATHER
SYSTEMS GOING INTO THE WEEKEND WITH THE GFS SHOWING A MUCH
STRONGER SURFACE LOW WITH THE ECMWF SHOWING A MUCH QUICKER SYSTEM
WITH HIGH PRESSURE BUILDING IN QUICKLY BEHIND IT. WILL HAVE TO
MONITOR IT THIS WEEK...BUT FOR NOW IT WARRANTS SOME SMALL CHANCES
OF LIGHT SNOW.
&&
.AVIATION...TONIGHT INTO MON NIGHT
EARLY THIS EVENING...VLIFR CONDITIONS WERE BEING EXPERIENCED AT KRST
AND IFR-LIFR CONDITIONS AT KLSE. THESE SHOULD GRADUALLY IMPROVE
THROUGH THE EVENING AS A TROUGH PASSES AND SWITCHES WINDS TO THE
WEST. CLEARING NOTED OVER SOUTHWEST MINNESOTA AS OF 01Z SHOULD MAKE
ITS WAY INTO KRST BY 06Z AND KLSE BY 07Z. VFR CONDITIONS ARE THEN
EXPECTED TO PERSIST THROUGH MONDAY AS A RIDGE OF HIGH PRESSURE MOVES
ACROSS. MVFR/IFR CONDITIONS WILL RETURN FOR LATER MON NIGHT AS THE
NEXT SFC LOW/MID LEVEL TROUGH...SURGE OF LOW LEVEL MOISTURE/LIFT
SPREAD INTO THE REGION. AN EXTENDED PERIOD OF MVFR/IFR CONDITIONS
THEN LOOKING LIKELY FROM TUE INTO WED.
&&
.HYDROLOGY...
AREA STREAMS AND RIVERS HAVE QUICKLY RISEN TODAY IN RESPONSE TO
ABOUT A HALF INCH TO JUST OVER AN INCH OF RAIN THAT FELL
OVERNIGHT. ADDITIONAL RAINFALL THIS EVENING IS EXPECTED TO BE
MINIMAL WITH THE MAIN THUNDERSTORM ACTIVITY RELEGATED TO SOUTHERN
IOWA AND SOUTHEAST WISCONSIN.
AFTER A DRY DAY ON MONDAY...PRECIPITATION WILL START UP AGAIN
MONDAY NIGHT AND WILL LIKELY LAST INTO THURSDAY AND FALL IN
VARIOUS PRECIPITATION TYPES. THE BEST CHANCES FOR THE
PRECIPITATION TO REMAIN LIQUID WILL BE ACROSS NORTHEAST IOWA AND
SOUTHWEST WISCONSIN WITH MORE OF A MIX POSSIBLE ACROSS SOUTHEAST
MINNESOTA AND WESTERN WISCONSIN. ONE TO TWO INCHES OF QPF IS
POSSIBLE MONDAY NIGHT THROUGH WEDNESDAY WHICH WILL ADD TO THE
RIVER FLOODING ISSUES.
FOR A MORE COMPLETE EXPLANATION OF THE ONGOING HYDROLOGY CONCERNS
AND FORECASTS...PLEASE REFER TO THE LATEST HYDROLOGIC STATEMENT
/MKERVSARX FGUS83/...HYDROLOGIC OUTLOOK /MKEESFARX FGUS73/ AND
FLOOD STATEMENT /MKEFLSARX WGUS83/ PRODUCTS.
&&
.ARX WATCHES/WARNINGS/ADVISORIES...
WI...DENSE FOG ADVISORY UNTIL 4 AM CDT MONDAY FOR WIZ017-WIZ029-
WIZ032-WIZ033-WIZ034-WIZ041-WIZ042-WIZ043-WIZ044.
MN...DENSE FOG ADVISORY UNTIL 4 AM CDT MONDAY FOR MNZ079-MNZ088.
IA...NONE.
&&
UPDATE...AJ
SHORT/LONG TERM...HALBACH
AVIATION...RRS/AJ
HYDROLOGY...HALBACH
Hazardous weather outlook, Mar 20, 7:47 PM CST, 2 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LA CROSSE WI
847 PM CDT SUN MAR 20 2011
IAZ008>011-018-019-029-030-MNZ086-087-094>096-WIZ053>055-061-211100-
ALLAMAKEE-CHICKASAW-CLAYTON-CRAWFORD-DODGE-FAYETTE-FILLMORE-FLOYD-
GRANT-HOUSTON-HOWARD-MITCHELL-MOWER-OLMSTED-RICHLAND-VERNON-
WINNESHIEK-
847 PM CDT SUN MAR 20 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MINNESOTA...NORTHEAST IOWA AND SOUTHWEST WISCONSIN.
.DAY ONE...TONIGHT
WARM TEMPERATURES AND RUNOFF FROM RECENT RAINFAL AND SNOWMELT WILL
KEEP RIVER LEVELS ON THE RISE AT MANY LOCATIONS. STREAMS AND
RIVERS COULD REACH OR EXCEED FLOOD STAGE IN SOME LOCATIONS TONIGHT
AND INTO THE WORK WEEK. THOSE WITH RIVER INTERESTS SHOULD CONTINUE TO
PAY CLOSE ATTENTION TO THE LATEST FORECASTS THROUGH THIS COMING
WEEK.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
PRECIPITATION WILL RETURN TO THE REGION MONDAY NIGHT AND CONTINUE
INTO WEDNESDAY. TEMPERATURES SUPPORT MOSTLY RAIN MONDAY NIGHT
THROUGH TUESDAY EVENING...BUT SNOW OR A MIX OF RAIN...SNOW AND SLEET
WOULD BE MORE LIKELY LATER TUESDAY NIGHT INTO WEDNESDAY. HEAVY
RAINFALL IS ALSO POSSIBLE FROM LATE MONDAY NIGHT INTO TUESDAY
NIGHT...WHICH WOULD RESULT IN MORE RISES ON AREA RIVERS AND STREAMS.
IN ADDITION...SOME SNOW AND SLEET ACCUMULATION IS POSSIBLE LATER
TUESDAY NIGHT INTO WEDNESDAY...MAINLY NORTH OF INTERSTATE 90.
.SPOTTER INFORMATION STATEMENT...
REPORTS OF RAINFALL OR ANY HIGH RIVER LEVELS WOULD BE APPRECIATED THE
NEXT FEW DAYS.
.EMERGENCY MANAGEMENT COORDINATION...
A WEBINAR IS SCHEDULED FOR 11 AM MONDAY. THIS WEBINAR WILL ADDRESS
THE HEAVY RAINFALL POTENTIAL CENTERED ON TUESDAY AND RESULTING
FLOODING THREATS.
MNZ079-088-WIZ017-029-032>034-041>044-211100-
ADAMS-BUFFALO-CLARK-JACKSON-JUNEAU-LA CROSSE-MONROE-TAYLOR-
TREMPEALEAU-WABASHA-WINONA-
847 PM CDT SUN MAR 20 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MINNESOTA AND SOUTHWEST INTO CENTRAL WISCONSIN.
.DAY ONE...TONIGHT
THE COMBINATION OF LIGHT WINDS AND RECENT RAINFALL HAS RESULTED IN
LOWERING VISIBILITIES ACROSS THE AREA. DUE TO EVEN LOWER
VISIBILITIES EXPECTED...A DENSE FOG ADVISORY IS IN EFFECT TONIGHT.
WARM TEMPERATURES AND RUNOFF FROM RECENT RAINFAL AND SNOWMELT WILL
KEEP RIVER LEVELS ON THE RISE AT MANY LOCATIONS. STREAMS AND
RIVERS COULD REACH OR EXCEED FLOOD STAGE IN SOME LOCATIONS TONIGHT
AND INTO THE WORK WEEK. THOSE WITH RIVER INTERESTS SHOULD CONTINUE TO
PAY CLOSE ATTENTION TO THE LATEST FORECASTS THROUGH THIS COMING
WEEK.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
PRECIPITATION WILL RETURN TO THE REGION MONDAY NIGHT AND CONTINUE
INTO WEDNESDAY. TEMPERATURES SUPPORT MOSTLY RAIN MONDAY NIGHT
THROUGH TUESDAY EVENING...BUT SNOW OR A MIX OF RAIN...SNOW AND SLEET
WOULD BE MORE LIKELY LATER TUESDAY NIGHT INTO WEDNESDAY. HEAVY
RAINFALL IS ALSO POSSIBLE FROM LATE MONDAY NIGHT INTO TUESDAY
NIGHT...WHICH WOULD RESULT IN MORE RISES ON AREA RIVERS AND STREAMS.
IN ADDITION...SOME SNOW AND SLEET ACCUMULATION IS POSSIBLE LATER
TUESDAY NIGHT INTO WEDNESDAY...MAINLY NORTH OF INTERSTATE 90.
.SPOTTER INFORMATION STATEMENT...
REPORTS OF RAINFALL OR ANY HIGH RIVER LEVELS WOULD BE APPRECIATED
THE NEXT FEW DAYS.
.EMERGENCY MANAGEMENT COORDINATION...
A WEBINAR IS SCHEDULED FOR 11 AM MONDAY. THIS WEBINAR WILL ADDRESS
THE HEAVY RAINFALL POTENTIAL CENTERED ON TUESDAY AND RESULTING
FLOODING THREATS.
DAS/RRS/AJ
In the hours before
Special weather statement, Mar 20, 4:35 PM CST, 5 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
535 PM CDT SUN MAR 20 2011
MNZ079-086>088-094>096-210200-
DODGE-FILLMORE-HOUSTON-MOWER-OLMSTED-WABASHA-WINONA-
535 PM CDT SUN MAR 20 2011
...AREAS OF DENSE FOG EXPECTED THIS EVENING...
AREAS OF DENSE FOG HAVE BEEN DEVELOPING IN THE WAKE OF THE RAIN
TODAY. LOOK FOR THE DENSE FOG TO PERSIST UNTIL 8 PM WITH
VISIBILITIES REDUCED TO ONE QUARTER OF A MILE OR LESS AT TIMES.
AFTER 8 PM...A TROUGH OF LOW PRESSURE MOVING THROUGH WILL ALLOW
THE FOG TO BEGIN DISSIPATING. IF TRAVELING THIS EVENING...BE
PREPARED FOR DRASTICALLY REDUCED VISIBILITIES.
AJ
Flood, Jackson
- When
- March 20, 10:00 PM CST to March 23, 9:45 AM CST
- Where
- Jackson County, 2.32 mi E of Vaudreuil to 1.67 mi N of Pleasant View
- Cause
- Heavy Rain / Snow Melt
- Reported by
- River/Stream Gage
- Coordinates
- 44.306, -90.834
The combination of rainfall and melting snow pushed the Black River at Black River Falls out of its banks. The river exceeded the flood stage from the 20th into the 23rd. The river crested about a foot and a half over the flood stage at 48.35 feet.
Flood, Trempealeau
- When
- March 21, 8:30 AM CST to March 27, 4:30 AM CST
- Where
- Trempealeau County, 1.85 mi W of Pine Creek to 1.62 mi W of Pine Creek
- Cause
- Heavy Rain / Snow Melt
- Reported by
- River/Stream Gage
- Coordinates
- 44.134, -91.557
The combination of rainfall and melting snow pushed the Trempealeau River at Dodge out of its banks. The river exceeded the flood stage from the 21st into the 27th. The river crested almost four feet over the flood stage at 12.75 feet.
Flood, Crawford
- When
- March 22, 6:00 PM CST to March 27, 3:00 AM CST
- Where
- Crawford County, 3.11 mi NNW of Bell Center to 2.6 mi NNW of Bell Center
- Cause
- Heavy Rain / Snow Melt
- Reported by
- River/Stream Gage
- Coordinates
- 43.319, -90.850
The combination of rainfall and melting snow pushed the Kickapoo River at Gays Mills out of its banks. The river exceeded the flood stage from the 22nd into the 27th. The river crested over a foot above the flood stage at 14.13 feet.
Flood, Vernon
- When
- March 22, 8:15 PM CST to March 25, 4:00 PM CST
- Where
- Vernon County, 0.44 mi NE of Readstown to 0.31 mi NE of Readstown
- Cause
- Heavy Rain / Snow Melt
- Reported by
- River/Stream Gage
- Coordinates
- 43.455, -90.765
The combination of rainfall and melting snow pushed the Kickapoo River at Readstown out of its banks. The river exceeded the flood stage from the 22nd into the 25th. The river crested over a foot above the flood stage at 12.19 feet.
Flood, Trempealeau
- When
- March 23, 12:30 AM CST to March 25, 11:00 AM CST
- Where
- Trempealeau County, 1.46 mi S of Butman Corners to 1.18 mi SW of Butman Corners
- Cause
- Heavy Rain / Snow Melt
- Reported by
- River/Stream Gage
- Coordinates
- 44.059, -91.285
The combination of rainfall and melting snow pushed the Black River near Galesville out of its banks. The river exceeded the flood stage from the 23rd into the 25th. The river crested less than a foot over the flood stage at 12.88 feet.
Flood, Vernon
- When
- March 23, 12:45 PM CST to March 24, 10:00 PM CST
- Where
- Vernon County, 2.78 mi NE of Kickapoo Center to 2.69 mi NE of Kickapoo Center
- Cause
- Heavy Rain / Snow Melt
- Reported by
- River/Stream Gage
- Coordinates
- 43.503, -90.669
The combination of rainfall and melting snow pushed the Kickapoo River at Viola out of its banks. The river exceeded the flood stage from the 23rd into the 24th. The river crested over a foot above the flood stage at 15.24 feet.
Flood, Crawford
- When
- March 23, 1:45 PM CST to March 28, 7:15 AM CST
- Where
- Crawford County, 1.21 mi WNW of Steuben to 1.31 mi WNW of Steuben
- Cause
- Heavy Rain / Snow Melt
- Reported by
- River/Stream Gage
- Coordinates
- 43.188, -90.871
The combination of rainfall and melting snow pushed the Kickapoo River at Stueben out of its banks. The river exceeded the flood stage from the 23rd into the 28th. The river crested less than a foot over the flood stage at 12.51 feet.
Flood, Crawford
- When
- March 23, 4:40 PM CST to March 25, 7:30 PM CST
- Where
- Crawford County, 0.47 mi SSW of Soldiers Grove
- Cause
- Heavy Rain / Snow Melt
- Reported by
- River/Stream Gage
- Coordinates
- 43.394, -90.774
The combination of rainfall and melting snow pushed the Kickapoo River at Soldiers Grove out of its banks. The river exceeded the flood stage from the 23rd into the 25th. The river crested less than a foot over the flood stage at 13.36 feet.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flooding in Minnesota, March 20 to 31, 20111 death · 19 events
- Flood in Arkansas, March 20, 20111 death · 1 event
- Heavy Snow and High Wind in Nevada, March 20 to 21, 20114 injured · $77,000 · 55 kt wind · 5 events
- Heavy Snow and High Wind in California, March 20 to 21, 2011$250,000 · 110 kt wind · 5 events
- Lightning Strike in Iowa, March 20, 2011$100,000 · 1 event
- Wildfire in Oklahoma, March 20, 2011$15,000 · 14 events
- Flood and Hail in Illinois, March 20, 20111 in hail · 16 events
- Flash Flooding and Winter Storm in California, March 20 to 21, 201167 kt wind · 10 events
- Winter Storm and High Wind in Utah, March 20 to 22, 2011$5,000 · 75 kt wind · 6 events
- Heavy Snow in Idaho, March 20 to 22, 20115 events
- Flooding in Minnesota, March 20 to 24, 20114 events
- Hail in Illinois, March 20, 20111 in hail · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 290981, 290631, 291131, 290986, 290983, 290984, 291135, 290988.